Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Gone off BC...now no period

I was on Birth Control fro about 8 years. I went off the pill in June. I had a period in August, then nothing. The doctor put me on provera to get my period back. My husband and I are TTC. Has anyone ever gone through this "off the BCP" issue??

Answer Question
 
Anonymous

Asked by Anonymous at 5:48 PM on Dec. 10, 2008 in Trying to Conceive

Answers (5)
  • Since you took the bc pill for 8 years your whole system is now 1st: a little messed up and 2nd: your body doesnt realize yet, that you are not on bc pill anymore.

    of course its possible that you are pregnant already. but there are a lot of women who need months, some women even years to get pregnant after going off bc (after they took them for years).

    you should get a test done :))

    i wish you and your hubby good luck! maybe you already are pregnant. ill cross my fingers!
    m.robertson811

    Answer by m.robertson811 at 5:51 PM on Dec. 10, 2008

  • I'm kinda going thru the same issue!! I got off bc in september, and my period comes later each month. My husband and I are TTC as well, and so far nothing yet! Like the woman before me says it's gonna take time and every woman is different.
    Deidra08

    Answer by Deidra08 at 5:58 PM on Dec. 10, 2008

  • After our first baby, (oops what a suprise!) we were determined to be a little more planned per se, so we found Mirena. I loved it EXCEPT that after we had to removed it took a year and a half to finally concieve....I had periods, only three in a year and a half, but I remember how difficult it was thinking that it was too easy the first time and then feeling like it was never going to happen the second time....it will happen, just give your body some time. Talk to your doctor.
    MamaRoberts

    Answer by MamaRoberts at 5:59 PM on Dec. 10, 2008

  • It can take a year for your body to get back to normal after bc. Espically after 8 years. That is alot of hormones. You are susposed to wait 3 months after going off of it till starting to ttc.
    duckey060504

    Answer by duckey060504 at 9:19 PM on Dec. 10, 2008

  • I was on bc for 10 years. My first 2 months off I was getting AF, but after that my system went haywire. My doctor put me on prometrium because it helps regulate your cycle if taken consistently. Before prescribing he did blood work though to make sure my levels were normal. He found I had a heightened LH which can results because I'm not producing enough progesterone on my own to have AF. Did you have a regular cycle before bc? If not, you may need to consistently take something. We've been trying ttc for 8 months. It's a stress, but there are solutions. Good luck!
    russej1

    Answer by russej1 at 11:28 AM on Dec. 11, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.